MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.While the device history record (dhr) review could not be performed because the lot number is unknown, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect stent failed/unable to deploy will be assigned an assignable cause of procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The reported patient complications and patient intracranial hemorrhage is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
It was reported that during a thrombectomy procedure, first pass and second pass were performed with the subject stent retriever and an aspiration catheter.Difficulty was encountered deploying the subject stent retriever and the physician was unable to deploy it.Therefore the subject stent retriever was removed and physician used percutaneous transluminal angioplasty (pta) to complete the procedure and achieve reperfusion.No patient injury, vessel perforation or vessel dissection was reported during the procedure.Twenty hours post procedure, follow up imaging revealed intracranial hemorrhage.Twenty five days post procedure, the patient's condition deteriorated due to unknown circumstances and current condition is unknown.No other information is available.

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11074484
Report Number3012931345-2020-00227
Device Sequence Number3310823
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90185
Device Catalogue Number90185
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2020
Initial Report FDA Received Date12/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN); TREVO PRO 18 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age79 YR